Alert archive / Tennessee / Flash Flood Warnings in 2015

Flash Flood Warning 10, NWS Morristown, TN

July 1, 2015McMinn County, Monroe County, Polk County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jul 1, 2015, 3:37 PM EDT for McMinn County, Monroe County, Polk County, Tennessee. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 3:37 PM EDT (19:37 UTC)
Expired
Jul 1, 2015, 5:30 PM EDT
In force
113 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties McMinn County, TN, Monroe County, TN, Polk County, TN

The radar

The Northeast Alabama radar (KHTX), 142 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:39 PM EDTFLASH FLOODEtowah, TNNUMEROUS HIGHWAYS AND SIDE STREETS CLOSED...WITH CARS UNABLE TO PASS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WGUS54 KMRX 011937
FFWMRX
TNC107-123-139-012130-
/O.NEW.KMRX.FF.W.0010.150701T1937Z-150701T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN POLK COUNTY IN EAST TENNESSEE...
  MCMINN COUNTY IN EAST TENNESSEE...
  SOUTHWESTERN MONROE COUNTY IN EAST TENNESSEE...

* UNTIL 530 PM EDT
    
* AT 335 PM EDT...EMERGENCY MANAGEMENT REPORTED A THUNDERSTORM 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA WITH SEVERAL ROADWAYS 
  CLOSED DUE TO HIGH WATER. UP TO THREE INCHES OF RAIN HAVE ALREADY 
  FALLEN. ADDITIONAL FLASH FLOODING IS EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATHENS...ETOWAH...ENGLEWOOD...CALHOUN...COKER CREEK...RICEVILLE...
  HIWASSEE OCOEE S.P....DENTVILLE...BULLET CREEK...HILLSVIEW AND
  TURTLETOWN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. TURN 
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3525 8471 3526 8470 3526 8474 3528 8475
      3528 8472 3529 8472 3529 8475 3533 8481
      3533 8482 3534 8484 3553 8472 3530 8418
      3527 8421 3527 8423 3522 8429 3517 8430
      3512 8434

$$

DH
1 follow-up statement
856 
WGUS74 KMRX 012000
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 PM EDT WED JUL 1 2015

TNC107-123-139-012130-
/O.CON.KMRX.FF.W.0010.000000T0000Z-150701T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK TN-MCMINN TN-MONROE TN-
400 PM EDT WED JUL 1 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
NORTHEASTERN POLK...MCMINN AND SOUTHWESTERN MONROE COUNTIES...

AT 357 PM EDT...MCMINN COUNTY EMERGENCY MANAGEMENT REPORTED HEAVY 
RAIN DUE TO THUNDERSTORMS ACROSS THE COUNTY.  SEVERAL ROADWAYS WERE 
CLOSED DUE TO HIGH WATER.  IN EXCESS OF THREE INCHES OF RAIN HAVE 
ALREADY FALLEN. ADDITIONAL FLASH FLOODING IS LIKELY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATHENS...ETOWAH...ENGLEWOOD...CALHOUN...COKER CREEK...RICEVILLE...
HIWASSEE OCOEE S.P....DENTVILLE...BULLET CREEK...HILLSVIEW AND
TURTLETOWN.

ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. TURN 
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3525 8471 3526 8470 3526 8474 3528 8475
      3528 8472 3529 8472 3529 8475 3533 8481
      3533 8482 3534 8484 3553 8472 3530 8418
      3527 8421 3527 8423 3522 8429 3517 8430
      3512 8434

$$

DH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:31 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 1, 2:31 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EDT WED JUL 1 2015

.SHORT TERM...(TONIGHT AND THURSDAY)...A VERY UNSETTLED SHORT TERM
PERIOD. ATMOSPHERE WILL REMAIN QUITE MOIST AND ROUNDS OF CONVECTION
WILL AFFECT THE REGION AS DISTURBANCES ROTATE THROUGH THE UPPER
TROUGH OVER EASTERN US. WIND FIELDS NOT OVERLY IMPRESSIVE AND CLOUDS
WILL HELP TO SUPPRESS INSTABILITY A BIT...HOWEVER...SOME CONVECTION
STILL COULD BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT.
GIVEN THE VERY HIGH PW VALUES OVER THE AREA...FLOODING WILL CONTINUE
TO BE A CONCERN.  CONFIDENCE NOT HIGH ENOUGH FOR WIDESPREAD FLOODING
TO ISSUE ANY FLASH FLOOD WATCH AT THIS TIME..BUT IT WILL CERTAINLY
BEAR WATCHING.  WILL CONTINUE TO HAVE BOTH FLOODING AND SEVERE
THREAT IN HWO. WILL NOT STRAY FAR FROM MAV TEMPS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)... A PREVAILING
LONGWAVE UPPER-TROUGH OVER THE EASTERN CONUS WILL CONTINUE TO
PROMOTE BELOW NORMAL TEMPERATURES AND A VERY MOIST ENVIRONMENT
CONDUCIVE FOR HIGH CHANCES FOR HEAVY PRECIPITATION INTO THE HOLIDAY
WEEKEND. ONGOING AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO MOVE OVER THE FORECAST AREA THURSDAY NIGHT...BEFORE TAPERING OFF
BY FRIDAY MORNING AS THE SUBTLE SHORTWAVE ROTATING AROUND THE LOW
CLEARS THE AREA. ON FRIDAY...MODELS ARE PROGGING THE AMPLIFICATION
OF THE UPPER-LOW MAY BE MORE FOCUSED OVER THE MID-MISSISSIPPI
VALLEY/LOWER OHIO VALLEY...SO MODELS ARE LESS BULLISH ON
PRECIPITATION DURING THE DAY. HOWEVER...DEEP MOISTURE WILL ALLOW
FOR GOOD DIURNAL COVERAGE ON FRIDAY...SO LIKELY POPS SEEMED
WARRANTED /WITH HEAVY RAINFALL AND MARGINALLY SEVERE WIND GUSTS
BEING THE BIGGEST THREATS/. AFTER SOMEWHAT OF A BRIEF LULL FRIDAY
NIGHT... MODELS SHOW ANOTHER ROUND OF DEEP CONVECTION AGAIN ON
SATURDAY /INDEPENDENCE DAY/...OVER MUCH OF THE REGION...ESPECIALLY
BY THE AFTERNOON....SO HAVE KEPT LIKELY POPS GOING INTO SATURDAY
NIGHT. THE UPPER-TROUGH AXIS PASSES MERCIFICALLY TO THE EAST BY
MONDAY. HOWEVER...DESPITE THE UPPER-RIDGE OVER THE SOUTHERN PLAINS
TRYING TO NOSE IN BY EARLY TO MID NEXT WEEK...A REASONABLE CHANCE
FOR SCATTERED STORMS WILL LINGER THROUGH THE END OF THE PERIOD.

AS MENTIONED EARLIER...THE VERY MOIST ENVIRONMENT IN PLACE WILL BE
CONDUCIVE TO WIDESPREAD HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
PWATS AS HIGH AS 1.7 TO 2.O INCHES WILL BE POSSIBLE DURING THIS
STRETCH. SOUNDING PROFILES ALSO SUGGEST AN ENVIRONMENT FAVORABLE FOR
HEAVY RAINFALL...WITH A TALL/SKINNY CAPE PROFILE OF 1000-1500 J/KG
AND A DEEP WARM CLOUD LAYER. ALL THIS...COMBINED WITH THE EXPECTED
HIGH STORM COVERAGE AND SLOW STORM MOTIONS/LOW SHEAR SETS THE STAGE
FOR HEAVY RAINFALL/FLOODING CONCERNS. THUS...WILL CONTINUE TO NEED
TO MONITOR FOR FLASH WATCHES/WARNINGS OVER THE NEXT SEVERAL PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             69  82  70  85 /  70  80  80  60
KNOXVILLE MCGHEE TYSON AIRPORT, TN  67  78  68  82 /  70  80  80  70
OAK RIDGE, TN                       69  79  69  82 /  70  80  80  70
TRI CITIES AIRPORT, TN              66  78  66  78 /  70  80  80  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LW/AMP
Hazardous weather outlook, Jul 1, 3:47 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
347 AM EDT WED JUL 1 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-020800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
347 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND TONIGHT
AS AN UPPER LEVEL TROUGH BUILDS INTO THE REGION. THE MAIN THREAT
WITH THESE STORMS WILL BE FROM DAMAGING WIND GUSTS AND LOCALLY
HEAVY DOWNPOURS THAT COULD LEAD TO SOME LOCALIZED FLOODING.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN UPPER TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE EASTERN
STATES FOR MUCH OF THE WEEK. SEVERAL ROUNDS OF DISTURBANCES MOVING
AROUND THE TROUGH WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS
EACH DAY. SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH THE
MAIN CONCERN BEING STRONG DOWNBURST WINDS...TORRENTIAL RAINS...AND
FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING IS POSSIBLE...WITH THE
GREATEST RISK OF FLOODING EXPECTED TO BE THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH FRIDAY.

In the hours before

Special weather statement, Jul 1, 2:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 PM EDT WED JUL 1 2015

TNZ083>085-099-100-011945-
RHEA TN-MEIGS TN-BRADLEY TN-HAMILTON TN-MCMINN TN-
258 PM EDT WED JUL 1 2015

SIGNIFICANT WEATHER ADVISORY FOR RHEA...MEIGS...BRADLEY...HAMILTON...
AND MCMINN COUNTIES UNTIL 345 PM EDT...

AT 258 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF DAYTON...MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...DAYTON...CHARLESTON...EAST CLEVELAND...GRAYSVILLE...
CALHOUN...HOPEWELL...RICEVILLE...BIG SPRING...TASSO...BIRCHWOOD...
SALE CREEK AND HILLSVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
CENTRAL TENNESSEE.

LAT...LON 3535 8516 3549 8507 3537 8465 3513 8480
TIME...MOT...LOC 1858Z 297DEG 16KT 3539 8504

AMP.23
Local storm report, Jul 1, 2:59 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
259 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     3 SW ATHENS             35.42N 84.64W
07/01/2015                   MCMINN             TN   911 CALL CENTER

            SEVERAL TREES DOWN

&&
Special weather statement, Jul 1, 3:14 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 PM EDT WED JUL 1 2015

NCZ060-TNZ101-102-012000-
CHEROKEE NC-WEST POLK TN-EAST POLK TN-
314 PM EDT WED JUL 1 2015

SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...WEST POLK...AND EAST POLK
COUNTIES UNTIL 400 PM EDT...

AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BENTON...MOVING SOUTHEAST AT 20 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENTON...DUCKTOWN...ARCHVILLE...HOT HOUSE...PARKSVILLE...
COPPERHILL...BIG FROG MOUNTAIN...RELIANCE...WILLIAM L. DAVENPORT
REFUGE AND TURTLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS!

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHWESTERN NORTH CAROLINA AND EAST TENNESSEE.

LAT...LON 3499 8456 3510 8471 3522 8462 3523 8460
      3507 8418 3499 8424
TIME...MOT...LOC 1913Z 300DEG 16KT 3513 8459

AMP.23
Special weather statement, Jul 1, 3:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 PM EDT WED JUL 1 2015

NCZ060-012000-
CHEROKEE NC-
316 PM EDT WED JUL 1 2015

SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 400 PM EDT...

AT 316 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF MURPHY...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MURPHY...HIAWASSE DAM...VIOLET AND UNAKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHWESTERN NORTH CAROLINA AND EAST TENNESSEE.

LAT...LON 3519 8428 3527 8421 3525 8420 3524 8419
      3525 8417 3525 8414 3524 8413 3525 8413
      3525 8412 3515 8392 3499 8409
TIME...MOT...LOC 1916Z 310DEG 11KT 3520 8419

AMP.23
Special weather statement, Jul 1, 3:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EDT WED JUL 1 2015

TNZ037-038-069-070-012000-
KNOX TN-JEFFERSON TN-GRAINGER TN-UNION TN-
317 PM EDT WED JUL 1 2015

SIGNIFICANT WEATHER ADVISORY FOR KNOX...JEFFERSON...GRAINGER...AND
UNION COUNTIES UNTIL 400 PM EDT...

AT 316 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MAYNARDVILLE...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...MAYNARDVILLE...RUTLEDGE...PLAINVIEW...NEW MARKET...
STRAWBERRY PLAINS...BLAINE...LUTTRELL...BUFFALO SPRINGS...PAULETTE...
ROSE HILL...JOPPA...HOUSE MOUNTAIN S.P....BIG RIDGE S.P. AND MASCOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
CENTRAL TENNESSEE.

LAT...LON 3631 8338 3622 8344 3622 8345 3620 8345
      3619 8346 3619 8347 3618 8347 3600 8358
      3604 8365 3604 8366 3617 8393 3634 8388
TIME...MOT...LOC 1916Z 282DEG 22KT 3624 8381
Special weather statement, Jul 1, 3:28 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM CDT WED JUL 1 2015

TNZ098-012015-
MARION TN-
228 PM CDT WED JUL 1 2015

SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 315 PM CDT...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF TRACY
CITY TO MONTEAGLE TO COWAN...AND MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...SOUTH PITTSBURG...WHITWELL...KIMBALL...MONTEAGLE...POWELLS
CROSSROADS...ORME...MARTIN SPRINGS...FOSTER FALLS S.P....NEW HOPE...
SEQUATCHIE CAVE...HALETOWN (GUILD)...HICKS GAP S.P....FIERY GIZZARD
S.P....GRIFFITH CREEK...CHIMNEYS S.P. AND LONE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3522 8574 3524 8569 3529 8571 3532 8556
      3530 8555 3527 8549 3526 8544 3520 8539
      3511 8539 3510 8538 3508 8538 3498 8553
      3498 8568 3505 8586 3521 8586 3522 8587
TIME...MOT...LOC 1927Z 293DEG 35KT 3535 8583 3524 8584 3517 8601

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:19 PM EDTSpecial Weather StatementMRXScott26 min
Jul 1, 1:54 PM EDTSpecial Weather StatementMRXCampbell, Scott51 min
Jul 1, 2:03 PM EDTAreal Flood AdvisoryMRXMcMinn, Meigs3 hr
Jul 1, 2:16 PM EDTSpecial Weather StatementMRXMarion44 min
Jul 1, 2:23 PM EDTSpecial Weather StatementMRXMcMinn52 min
Jul 1, 2:27 PM EDTSevere Thunderstorm WarningMRXMcMinn33 min
Jul 1, 2:36 PM EDTSpecial Weather StatementMRXPolk39 min
Jul 1, 2:58 PM EDTSpecial Weather StatementMRXBradley47 min
Jul 1, 3:01 PM EDTAreal Flood AdvisoryMRXMcMinn, Monroe, Polk119 min
Jul 1, 3:14 PM EDTSpecial Weather StatementMRXPolk46 min
Jul 1, 3:17 PM EDTSpecial Weather StatementMRXGrainger, Union43 min
Jul 1, 3:28 PM EDTSpecial Weather StatementMRXMarion47 min
Jul 1, 3:41 PM EDTSpecial Weather StatementMRXHamblen49 min
Jul 1, 4:49 PM EDTSpecial Weather StatementMRXGreene, Unicoi, Washington56 min

Nearby

Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.